Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 108, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2004, 1:41 PM CDT for Comanche County, Hamilton County, Mills County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 1:41 PM CDT (18:41 UTC)
- Expired
- Aug 19, 2004, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Comanche County, TX, Hamilton County, TX, Mills County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 191843 FFWFTW TXC093-193-333-192145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 141 PM CDT THU AUG 19 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... COMANCHE COUNTY IN NORTH CENTRAL TEXAS HAMILTON COUNTY IN NORTH CENTRAL TEXAS MILLS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 445 PM CDT * AT 141 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN FROM 5 MILES EAST OF COMANCHE... TO 5 MILES WEST OF GOLDTHWAITE...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL PRODUCE RAINFALL RATES NEAR 1 INCH PER HOUR AND WILL AGGRAVATE FLOODING FROM EARLIER TODAY. * THE THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR... CARLTON AROUND 215 PM CDT OLIN AROUND 220 PM CDT HICO AROUND 235 PM CDT OTHER LOCATIONS IN THE WARNING INCLUDE HAMILTON...LANHAM AND POTTSVILLE EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3187 9862 3148 9870 3173 9784 3199 9801 $$
2 follow-up statements
000
WGUS74 KFWD 191954
FFSFTW
TXC093-193-333-192145-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
254 PM CDT THU AUG 19 2004
...A FLASH FLOOD WARNING CONTINUES FOR ERATH...COMANCHE...HAMILTON
AND MILLS COUNTIES UNTIL 445 PM CDT...
THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS
COMANCHE... MILLS AND HAMILTON COUNTIES THROUGH 430 PM. THE STORMS
ARE MOVING EAST NORTHEAST AT 25 MPH... AND ARE CAPABLE OF PRODUCING
AN ADDITION ONE AND ONE HALF INCHES OF RAIN. ALTHOUGH NO
SIGNIFICANT WIDESPREAD FLOODING HAS BEEN REPORTED... LOW WATER
CROSSING AND FLOOD PRONE ROADS COULD BE COVERED WITH DEEP WATER.
HYDRO PLANING ON HIGHWAYS WILL REMAIN A PROBLEM UNTIL THE RAIN ENDS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3210 9889 3170 9865 3148 9884 3132 9856
3169 9783 3199 9802 3185 9818 3224 9857
$$000
WGUS74 KFWD 192129
FFSFTW
TXC093-193-333-192145-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
429 PM CDT THU AUG 19 2004
...A FLASH FLOOD WARNING CONTINUES FOR COMANCHE...HAMILTON AND MILLS
COUNTIES UNTIL 445 PM CDT...
CLUSTERS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO MOVE
EAST AT 25 MPH ACROSS THE SOUTHERN HALF OF COMANCHE COUNTY... AND
MILLS AND HAMILTON COUNTIES THROUGH 445 PM AND AFTERWARDS. THE
WARNING MAY BE EXTENDED INTO THE EVENING HOURS AS ADDITIONAL
MODERATE TO HEAVY RAINFALL TO THE WEST WILL CONTINUE OVER THE AREA
FOR THE NEXT TWO TO THREE HOURS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3170 9779 3128 9857 3150 9892 3172 9861
3207 9886 3224 9856 3190 9835 3190 9817
3198 9801
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:20 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 19, 9:20 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 920 AM CDT THU AUG 19 2004 .UPDATE... COMPLICATED PATTERN WITH NUMEROUS LITTLE UPPER DISTURBANCES MOVING THROUGH THE AREA. SOME INDICATIONS IN WATER VAPOR THAT SUBTROPICAL JET MAY BE SLIDING ACROSS MEXICO INTO TEXAS LATER TONIGHT PROVIDING MORE POSSIBLE LIFT INTO THE MIX. AT THIS TIME I AM FOCUSING ON THE SHORT TERM SO...I AM INCREASING POPS THIS AFTERNOON OVER THE EASTERN HALF TO CATEGORICAL WITH LIKELY IN THE WEST DUE TO EXTENT OF CONVECTION AND POSSIBILITY OF NEW CONVECTION OUT WEST AS WARMING OCCURS AND NEW VORT LOBE MOVES INTO THAT AREA...BUT MOST EXTENSIVE POPS REMAIN IN THE EAST. LOW 80S FOR HIGH LOOKS REASONABLE IN AREAS RECEIVING LOTS OF RAIN WITH UPPER 80S AND POSSIBLY NEAR 90 FAR SOUTH. 84 .DISCUSSION... 445 AM CDT AREAS OF PRECIP CONTINUE PUSHING EASTWARD ACROSS CWA. RAINFALL TOTALS OVERNIGHT EXCEEDED 2 INCHES IN SOME LOCATIONS...FROM EASTLAND COUNTY SOUTHEASTWARD. BETWEEN GOLDTHWAITE AND HAMILTON...ISOLATED SPOTS MAY HAVE SEEN IN EXCESS OF 4 INCHES. PW VALUES CONTINUE TO INCREASE. HEAVY RAIN WILL BE POSSIBLE TODAY. WITH A SLOW-MOVING UPPER SYSTEM...SOME TRAINING IS ALSO POSSIBLE. HAVE MENTIONED HEAVY RAIN IN ZFP...BUT HAVE CHOSEN NOT ISSUE FFA. WITH RECENT DRY SPELL...GROUND SHOULD BE ABLE TO HANDLE A GOOD BIT OF RAIN. FFG VALUES REMAIN HIGH. ISOLATED STORM TOTALS OF 2-4 INCHES POSSIBLE THROUGH TONIGHT. SPC HAS SLIGHT RISK SW ZONES...WHERE DECENT SHEAR AND HIGH PW MAY BE REALIZED WITH ADEQUATE SUNSHINE. NOT CONVINCED SUFFICIENT CLEARING WILL OCCUR...BEST CHANCE FOR SVR SHOULD BE SW OF CWA...SJT CWA... NEAR CENTER OF SLIGHT RISK AREA. TSRA/SHRA CHANCES TO CONTINUE THROUGH FRIDAY AS FRONT NEARS. CONSIDERABLE MODEL DISAGREEMENT CONTINUES ABOUT FROPA. HAVE CHOSEN TO BRING FRONT THROUGH AS TROUGH AXIS SLIDES EAST FRIDAY NIGHT. WIND GRIDS NOT QUITE AS VIGOROUS AS GFS SERIES...BUT BRING FRONT FURTHER SOUTH THAN LATEST ETA. SLIGHT CHANCES CONTINUE INTO EARLY NEXT WEEK WITH DISTURBED FLOW. GFS HAS DONE A 180...NO MORE DEEP TROUGH OVER WESTERN STATES. RIDGE TO FINGER INTO TEXAS...CANADIAN AND ECMWF EVEN MORE CONVINCED. HAVE HELD OFF ON RAISING TEMPS...BUT REMOVED POPS AFTER MONDAY. WILL CONTINUE TO ASSESS AS MODELS COME INTO BETTER AGREEMENT. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 72 88 71 / 80 40 40 30 WACO, TX 89 74 92 72 / 70 30 40 30 PARIS, TX 85 71 87 68 / 60 50 40 30 DENTON, TX 84 70 85 68 / 80 50 40 30 MCKINNEY, TX 84 70 85 68 / 80 50 40 30 DALLAS, TX 85 73 88 72 / 80 40 40 30 TERRELL, TX 85 72 88 70 / 60 40 40 30 CORSICANA, TX 88 74 91 72 / 60 30 40 30 TEMPLE, TX 89 74 92 72 / 70 30 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Aug 19, 4:10 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 410 AM CDT THU AUG 19 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 410 AM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS CAN BE EXPECTED OVER ALL OF NORTH TEXAS TODAY. THE STORMS WILL BE WIDESPREAD OVER THE WESTERN HALF OF NORTH TEXAS THIS MORNING...AND OVER THE EASTERN HALF THIS AFTERNOON. NO ORGANIZED SEVERE WEATHER IS EXPECTED. WHILE RAINFALL AMOUNTS WILL GENERALLY BE ONE INCH OR LESS...SOME ISOLATED AMOUNTS BETWEEN TWO AND FOUR INCHES ARE POSSIBLE THROUGH TONIGHT. THIS MAY RESULT IN ISOLATED EXCESSIVE RUNOFF...AND MINOR FLOODING...IN LOW LYING AND FLOOD PRONE AREAS...ESPECIALLY IN URBAN SETTINGS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY...WITH A SLIGHT CHANCE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 42
In the hours before
Local storm report, Aug 19, 7:48 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
748 AM CDT THU AUG 19 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD KELLER 32.93N 97.23W
08/19/2004 TARRANT TX NWS EMPLOYEE
TWO CARS STRANDED IN HIGH WATER ALONG RUFE SNOW NEAR
NORTH TARRANT PKWYLocal storm report, Aug 19, 11:07 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1107 AM CDT THU AUG 19 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD FORT WORTH 32.75N 97.34W
08/19/2004 TARRANT TX NWS EMPLOYEE
VEHICLES STRANDED AT UNDERPASS JUST EAST OF DOWNTOWNSpecial weather statement, Aug 19, 11:39 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1139 AM CDT THU AUG 19 2004 TXZ103-118-191800- DENTON-TARRANT- 1139 AM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN AREA OF MODERATE TO HEAVY RAINFALL OVER MUCH OF TARRANT COUNTY...AND OVER SOUTHERN DENTON COUNTY. MOVEMENT WAS NORTHEAST AT 35 MPH. THIS RAIN AREA IS NOT AS STRONG AS THE THUNDERSTORMS WHICH AFFECTED TARRANT AND DENTON COUNTIES EARLIER. HOWEVER...AN ADDITIONAL 3/4 INCH OF RAIN IS POSSIBLE. THIS RAINFALL MAY AGGRAVATE ANY LINGERING FLOODING OF INTERSECTIONS AND LOW-LYING AREAS. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 11:50 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CDT THU AUG 19 2004 TXZ144-191730- BOSQUE- 1150 AM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF MERIDIAN...MOVING NORTHEAST AT 25 MPH. MORGAN AND WALNUT SPRINGS ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 12:46 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1246 PM CDT THU AUG 19 2004 TXZ133-145-191845- HILL-JOHNSON- 1246 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE FOR HILL AND JOHNSON COUNTIES... AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 15 MILES SOUTH OF CLEBURNE...MOVING NORTHEAST AT 15 MPH. ALVARADO...GRANDVIEW AND VENUS ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS OF 30 TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:18 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Aug 19, 6:53 AM CDT | Flash Flood Warning | FWD | Denton | 2 hr |
| Aug 19, 1:38 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 67 min |
| Aug 19, 1:54 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Aug 19, 2:05 PM CDT | Flash Flood Warning | FWD | Ellis | 115 min |
| Aug 19, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Aug 19, 3:25 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Aug 19, 4:03 PM CDT | Tornado Warning | FWD | Freestone | 42 min |
| Aug 19, 4:45 PM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 2 hr |
| Aug 19, 4:55 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Aug 19, 5:43 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Aug 19, 6:50 PM CDT | Flash Flood Warning | FWD | Mills | 115 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.